Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Videx EC
Jun 7, 2004

Hello Dr Moyle, I am currently on a Sustiva, Epivir, Videx EC regimen after switching from Zerit to Epivir 9 months ago. Does Videx EC contribute to facial wasting? I had moderate facial wasting on Zerit and have not seen any improvement switching to Videx EC. Should I continue taking Videx EC along with Epivir and Sustiva? Is this a good combination for facial fat recovery? Mike

Response from Dr. Moyle

The answer appears to be no. In the FTC301 trial a combination of FTC/ddI/Efavirenz was associated with fat gain and an increase in waiste-hip ratio over 1 year where as the reverse was seen in the group taking d4T/ddI/Efavirenz. This suggests the problem is the thymidine analog, especially d4T, and that ddI (and efavirenz and FTC) are not diectly involved. There have not been any formal studies of switching to ddI based regimens to assess if lipoatrophy inproves after the switch

I would stick with this new combination for now..it is easy to take and should help some fat to recover over time

Kind Regards

Graeme Moyle


Previous
swiching Efavirenz to more suitable med.
Next
Surgery vs. Serostim

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement